| Model Number |
03.114.007 |
| Medical Device Problem Code |
Failure to Cut (2587)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/23/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that during a procedure on (b)(6) 2022, the surgeon experienced difficulty drilling with the drill bits in question.Cutting was not good, and the drilling was delayed because of it.The bit was changed and the holes were able to be drilled, but with great difficulty.Additionally, the guide would not screw to the plates of 1.5, it could not be used.This report is for a 1.1mm drill bit/mqc/75mm.This is report 3 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device history lot part #: 03.114.007 , synthes lot #: u273689, supplier lot #: u273689, release to warehouse date: 17 aug 2017, suppliers: (b)(4), no ncr's generated during production.Device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Part #: 03.114.007.Synthes lot #: u273689.Supplier lot #: u273689.Release to warehouse date: 17 aug 2017.Suppliers:(b)(4).No ncr's generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the drill bit ø1.1 l75/61 2flute, p/n: 03.114.007, lot: u273689, exhibits rounding and blunting of the cutting edges.The allegation of dullness can be attributed to the observed condition of the device.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection per procedure, it was determined that the reusable instrument device was dullness from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed dullness of drill bit ø1.1 l75/61 2flute, p/n: 03.114.007, lot: u273689 would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.